Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 47, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 20, 2021, 12:01 AM CDT for Jefferson County, Saline County, Seward County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2021, 12:01 AM CDT (05:01 UTC)
- Expired
- Jun 20, 2021, 12:45 AM CDT
- In force
- 44 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jefferson County, NE, Saline County, NE, Seward County, NE
The radar
The Grand Island radar (KUEX), 108 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 9:43 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2439 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
676 WUUS53 KOAX 200501 SVROAX NEC095-151-159-200545- /O.NEW.KOAX.SV.W.0047.210620T0501Z-210620T0545Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Omaha/Valley Nebraska 1201 AM CDT Sun Jun 20 2021 The National Weather Service in Omaha has issued a * Severe Thunderstorm Warning for... Southern Seward County in southeastern Nebraska... Jefferson County in southeastern Nebraska... Saline County in southeastern Nebraska... * Until 1245 AM CDT. * At 1200 AM CDT, severe thunderstorms were located along a line extending from near Lushton to 4 miles east of Bruning to near Munden, moving east at 45 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Severe thunderstorms will be near... Western around 1220 AM CDT. Other locations in the path of these severe thunderstorms include Friend, Plymouth, Beaver Crossing, Wilber, De Witt and Milford. This includes Interstate 80 in Nebraska between mile markers 366 and 388. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4083 9737 4085 9691 4001 9692 4000 9737 TIME...MOT...LOC 0500Z 259DEG 39KT 4069 9778 4034 9748 3987 9750 HAIL...0.75IN WIND...60MPH $$ DeWald
1 follow-up statement
721 WWUS53 KOAX 200519 SVSOAX Severe Weather Statement National Weather Service Omaha/Valley Nebraska 1219 AM CDT Sun Jun 20 2021 NEC095-151-159-200545- /O.CON.KOAX.SV.W.0047.000000T0000Z-210620T0545Z/ Seward NE-Jefferson NE-Saline NE- 1219 AM CDT Sun Jun 20 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR SOUTHERN SEWARD...JEFFERSON AND SALINE COUNTIES... At 1219 AM CDT, severe thunderstorms were located along a line extending from near McCool Junction to Western to 5 miles northeast of Haddam, moving east at 45 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Western, Beaver Crossing, Wilber, De Witt, Milford and Pleasant Dale. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4083 9737 4085 9691 4001 9692 4000 9737 TIME...MOT...LOC 0519Z 256DEG 40KT 4074 9752 4039 9722 3992 9725 HAIL...0.75IN WIND...60MPH $$ Mead
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 6:26 PM CDT, 5 hours 35 minutes earlier.
Area forecast discussion, Jun 19, 6:26 PM CDT, 5 hours 35 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 626 PM CDT Sat Jun 19 2021 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 341 PM CDT Sat Jun 19 2021 Forecast Summary: There's a good chance for thunderstorms overnight, some of which could be severe with large hail and damaging winds. A cold front sweeping through the region Sunday may spark a few more thunderstorms, but the main weather story then will be the cooler temperatures settling in to start the work week. A gradual warming trend follows, with sporadic shower and thunder chances mid to late week. Tonight and Sunday: A relatively dry atmosphere was over eastern Nebraska and southwest Iowa this afternoon, north of a frontal boundary close to the Nebraska and Kansas border. Dew points were in the 50s north of the front as easterly winds reinforce the dry air. But lower 70s dew points were not far away, in northern Kansas and far southeast Nebraska. At the mid levels, high pressure continued to be shunted into the Southwest as stronger westerlies covered the Northern Rockies and Northern Plains. A few embedded ripples were triggering some elevated showers and thunderstorms in north central Nebraska and northwest Kansas. Expect the showers/storms in north central Nebraska to continue to drift through northeast Nebraska through the afternoon. Then the main show begins to set up as a more potent shortwave emerges from WY/CO region this evening. Strong theta-e advection ahead of this deepening wave will overspread central then eastern Nebraska and western Iowa later this evening and overnight, essentially dragging northern Kansas frontal boundary northward with it. High instability now south of our area will surge into southeast Nebraska with advance of warm front, with elevated instability north of frontal zone increasing in kind across the rest of our area. MUCAPE greater than 2500 J/kg is likely across much of our CWA overnight, along with precipitable water values approaching 200 percent of normal. Large hail will be possible with any of the elevated storms north of warm front, especially late this evening and overnight. There is a concern surface-based storms could pose a tornado threat through the late evening and early overnight period as increasing and veering low level jet overspreads frontal zone. Large, looping hodographs are noted by several models in southeast Nebraska near and south of warm front. Shear vectors from a west-southwest direction near 40kt are expected to intersect line of convection nearly perpendicularly, suggesting supercell structures and potential for meso-vortices along QLCS. Will have to see how things play out as our thinking is a little more aggressive in regards to severe and tornado potential than SPC outlook. Main batch of storms should be entering eastern Nebraska at late evening, then progress east through western Iowa by 12Z. There is some potential for storm development ahead of the main line, which could affect evening activities, but those would be spotty. Storms should be exiting well to the east Sunday morning before initial cold front following shortwave dives southeast. Despite northwest winds, dew points are forecast to remain relatively high (60s), adding fuel for potential convection along cold front. Most model output suggests areas southeast of Interstate 80 have the better shot at afternoon convection, and if it does occur, some severe risk will come with it. Sunday night through Saturday: Secondary surge of cooler air is forecast to overspread the region Sunday night, significantly cooling temperatures and dew points for Monday. Highs in the 70s are still looking likely then. Beyond Monday, mid level flow pattern will favor a gradual warming trend as heights rise with eastern trough lifting northeast and Southwest ridge expanding eastward through the Southern Plains. There is fairly decent agreement between longer-range models through mid week, but solutions diverge thereafter. ECMWF suggests southwest flow aloft much of the period before dropping a trough into the Plains Friday. GFS represents a faster entry of that trough into the region. Suffice it to say, with either solution we should see occasional shower/thunder chances as shortwaves ride through the flow. The main difference between these solutions is in temperatures, especially Friday and Saturday when there is a wide spread in model output. GFS is the coolest with highs in the 70s while ECMWF is warmest with highs in the 90s. Our forecast is closer to the 75th percentile of all models, but confidence is low in this regard. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 624 PM CDT Sat Jun 19 2021 There will be showers in the vicinity of KOFK at TAF issuance. Otherwise, VFR conditions. Thunderstorms are expected to impact the TAF locations 05-09z. There is a chance that the storms could be severe at KLNK/KOMA. For now, included wind gusts up to 30 knots. But will also have to monitor for hail as well. Later in the TAF period, we'll see a wind shift to the northwest increasing to 15 to 25 knots 17-20z. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Dergan AVIATION...DeWald
Hazardous weather outlook, Jun 19, 3:41 PM CDT, 8 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 341 PM CDT Sat Jun 19 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-201045- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 341 PM CDT Sat Jun 19 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Sunday Isolated thunderstorms are possible through the evening, especially in far northeast Nebraska. Severe storms are not expected with that activity. However severe thunderstorms with large hail, damaging winds, and possibly a tornado, are possible overnight. Storms developing in western and central Nebraska will spread eastward during the evening and overnight, reaching much of eastern Nebraska and southwest Iowa near or after midnight. Given high instability and shear profiles, elevated supercell storms are likely over much of the area, which would enhance large hail risk. Storms are expected to accelerate as they roll through the region, so damaging winds will be a concern as well. Also, a warm front lifting north ahead of the area of thunderstorms will enter southeast Nebraska. Low level shear along that front will locally enhance the potential for isolated tornadoes, generally south of a Lincoln to Nebraska City line. This area of storms will be moving east of our are Sunday morning. Then a cold front sweeping south will cause scattered thunderstorms Sunday afternoon. Lingering low level moisture leading to modest instability will enhance the potential for severe thunderstorms with large hail if storms can fire along the front. While much of eastern Nebraska and southwest Iowa could see storms, the most likely area for development would be south and southeast of Interstate 80 in the mid afternoon. .DAYS TWO THROUGH SEVEN...Sunday night through Saturday Thunderstorm chances will be hit-and-miss through the week, with little if any risk of organized severe weather. Storms should favor the overnight hours beginning Tuesday night through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 1:05 AM CDT | Special Weather Statement | OAX | Johnson, Pawnee | 25 min |
| Jun 20, 1:21 AM CDT | Special Weather Statement | OAX | Otoe | 24 min |
| Jun 20, 1:34 AM CDT | Special Weather Statement | OAX | Nemaha, Richardson | 41 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.